Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2006, 7:11 PM EDT for Rensselaer County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2006, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 1, 2006, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Rensselaer County, NY
The radar
The Albany radar (KENX), 47 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:45 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 4:45 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/...CONVECTION FIRED UP EARLY THIS AFTERNOON ACROSS THE REGION IN WARM AND HUMID AIRMASS. CONVECTION HAS ORGANIZED INTO LINES. A COLD FRONT WAS PUSHING SOUTHWARD AND HAS MADE IT THROUGH NORTHERN NY INTO CENTRAL NY AND INTO THE NORTHERN PORTION OF OUR FORECAST AREA. THE FRONT WILL CONTINUE TO PUSH SOUTHWARD. NAM IS SLOWER WILL FRONT AND IS ALREADY OFF WITH TIMING. GFS HANDLING FRONTAL POSITION IS BETTER. CONVECTION WILL CONTINUE THROUGH THE EVENING WITH STRONG TO SEVERE STORMS ACROSS THE SOUTHERN PORTION OF FORECAST AREA. FRONTAL BOUNDARY WILL STALL ACROSS THE MID HUDSON VALLEY OVERNIGHT AND A WAVE OF LOW PRESSURE WILL ALONG THE BOUNDARY TO OUR SOUTHWEST. WAVE OF LOW PRESSURE WILL PASS JUST TO OUR SOUTH FRIDAY NIGHT. A HEAVY WIDESPREAD RAINFALL WILL COME WITH THE WAVE. IN THE MEANTIME...UPPER TROF DIGS ACROSS GREAT LAKES/OHIO VALLEY OVER WEEKEND AND MODELS INDICATE IT WILL CUT OFF BY MONDAY. THE GFS HAS SHOWN BETTER CONTINUITY THAN THE NAM OVER THE PAST FEW MODEL RUNS. WILL KEEP ENHANCED WORDING FOR THUNDERSTORMS THROUGH THIS EVENING. WILL ADD CHANCE FOR THUNDERSTORMS ACROSS MY EXTREME SOUTHERN COUNTIES FOR FRIDAY AS MODELS INDICATE SHOULD DESTABILIZE ENOUGH THERE WITH DEW POINTS IN THE LOWER/MID 60S. PRECIPITABLE WATER OFF 12Z ALBANY SOUNDING IS 1.75 INCHES AROUND 200 PERCENT OF NORMAL AND K-INDEX OF 34...SO VERY HEAVY DOWNPOURS EXPECTED WITH CONVECTION. WILL HAVE TO WATCH STORMS AS TRAINING IS LIKELY WITH EASTWARD MOVEMENT. AREAS WHICH RECEIVE HEAVY RAINFALL THIS AFTERNOON AND EVENING WILL BE AT MORE RISK OF FLOODING PROBLEMS AS WE HEAD INTO WEEKEND WITH WIDESPREAD RAINFALL. REFER TO HYDROLOGY SECTION BELOW FOR MORE INFORMATION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...MODELS AND ENSEMBLES SHOWING CONTINUITY WITH THE LARGE SCALE MEAN FLOW WITH A RIDGE ACROSS THE CENTRAL PORTION OF THE COUNTRY AND A TROF IN THE EAST. HOWEVER THE MODELS OFFER DIFFERING SOLUTIONS AS TO THE TIMING AND DETAILS OF THE SHORT WAVES MOVING THROUGH THE MEAN FLOW. THIS IS TYPICAL SO FOLLOWED HPC LEAD FOR DAYS 5-7 WHICH IS A BLEND OF THE ECMWF MODEL AND THE NCEP MEAN. TEMPERATURES ARE EXPECTED TO BE ABOUT NORMAL. NORMALS FOR ALBANY FOR EARLY JUNE...HIGHS MID TO UPPER 70S AND LOWS LOWER TO MID 50S. FRONTAL SYSTEM WHICH WILL AFFECT OUR WEATHER THROUGH THE MUCH OF THE WEEKEND WILL FINALLY MOVE OFFSHORE EARLY NEXT WEEK. ANOTHER LOW PRESSURE SYSTEM IS PROGGED TO APPROACH FROM THE GREAT LAKES REGION LATE IN THE WEEK. && .AVIATION...MAINLY VFR CONDITIONS INTO THIS EVENING AT KPOU/KALB/KGFL...BUT THERE WILL BE OCCASIONAL REDUCTIONS TO MVFR AND IFR AS SHOWERS AND TSTMS WITH HEAVY RAIN AFFECT ALL THREE SITES. KPOU IS THE MOST LIKELY TO GET +TSRA WITH STRONG GUSTS AND HAIL...WHILE KGFL HAS ALREADY HAD THE COLD FRONT MOVE THROUGH AND THE THREAT FOR ANY TSTMS WILL BE RAPIDLY DECREASING THROUGH 22Z. THE COLD FRONT WILL GRADUALLY SUBSIDE SOUTH TONIGHT AND PASS KPOU BY AROUND SUNRISE. BEHIND THIS FRONT THERE WILL BE LIGHT NORTH OR NORTHEAST WINDS WITH VFR CIGS GRADUALLY LOWERING TO MVFR WITH A FEW HOURS AFTER FRONTAL PASSAGE. AFTER THE FRONT MOVES THROUGH A WAVE WILL FORM ALONG IT AND PUSH WIDESPREAD MVFR CIGS/VSBYS DUE TO -SHRA/-RA ON FRIDAY. && .HYDROLOGY...BASED ON THE GENERAL CONSENSUS ON THE EVOLUTION OF THE SYSTEM FRIDAY INTO SATURDAY...EXPECT ONE TO THREE INCHES OF A GENERAL WIDESPREAD RAIN DURING THIS TIME...WITH THE HIGHEST AMOUNTS OVER THE SOUTHEAST PART OF THE FORECAST AREA. THIS SHOULD RESULT IN SIGNIFICANT WITHIN BANK RISES...BUT NO FLOODING ON MAINSTEM RIVERS AND STREAMS. CONVECTION THIS AFTERNOON COULD PRODUCE LOCALIZED FLOOD PROBLEMS...BUT IT COULD ALSO PRIME SOME AREAS WITH AN INCH OR TWO OF RAIN THIS AFTERNOON AND EVENING...LEADING THOSE AREAS TO BE OF MORE CONCERN WHEN THE WIDESPREAD PCPN MOVES IN ON FRIDAY. AT THIS POINT WILL MAINTAIN THE FLOOD POTENTIAL STATEMENT (ESF) AND NOT ISSUE ANY FLOOD WATCHES. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 1, 5:09 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 PM EDT THU JUN 1 2006 CTZ001-013-MAZ025-NYZ058>061-063>066-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 509 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEASTERN CATSKILL...MID HUDSON VALLEY...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. .DAY ONE...TONIGHT... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. THE STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. MAZ001-NYZ040-047>054-VTZ013>015-021100- NORTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 509 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MOHAWK AND SCHOHARIE VALLEYS...CAPITAL DISTRICT...NORTHERN BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TONIGHT... STRONG THUNDERSTORMS PRODUCING GUSTY WINDS AND HEAVY RAINFALL ARE POSSIBLE THIS EVENING. THE STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ038-039-041-043-082>084-021100- SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN SARATOGA- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- 509 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MOHAWK VALLEY EASTWARD INTO THE SARATOGA REGION INTO WASHINGTON COUNTY. .DAY ONE...TONIGHT... NON SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. THE STORMS WILL MOVE EASTWARD AT ABOUT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ032-033-042-021100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 509 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WIDESPREAD HEAVY RAINFALL IS EXPECTED FRIDAY INTO SATURDAY MORNING. REFER TO OUR FLOOD POTENTIAL STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 1, 6:06 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 606 PM EDT THU JUN 1 2006 NYZ050-052-053-012230- WESTERN RENSSELAER NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY- 606 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA COUNTIES... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THE HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR COLONIE AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... LATHAM BY 615 PM. COHOES AND GREEN ISLAND BY 625 PM. WATERFORD...CENTER BRUNSWICK AND 8 MILES SOUTH OF MECHANICVILLE BY 630 PM.
Special weather statement, Jun 1, 6:09 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 609 PM EDT THU JUN 1 2006 NYZ063-012315- WESTERN ULSTER NY- 609 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN WESTERN ULSTER COUNTY... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12 MILES NORTH OF GRAHAMSVILLE...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WOODLAND VALLEY CAMPGROUND BY 700 PM EDT PHOENICIA BY 705 PM EDT MOUNT TREMPER AND WEST SHOKAN BY 710 PM EDT KENNETH L WILSON CAMPGROUND...8 MILES WEST OF WOODSTOCK...8 MILES WEST OF WEST HURLEY AND 8 MILES NORTH OF OLIVEBRIDGE BY 715 PM EDT RAINFALL RATES WILL APPROACH AN INCH IN AN HOUR. WASULA
Special weather statement, Jun 1, 6:29 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 629 PM EDT THU JUN 1 2006 NYZ050-052>054-012315- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- SOUTHERN SARATOGA NY- 629 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA COUNTIES... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINS WILL CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR COHOES AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WATERFORD...GREEN ISLAND AND TROY BY 635 PM. 6 MILES NORTH OF WYANTSKILL BY 640 PM. CENTER BRUNSWICK BY 645 PM. GRAFTON AND 9 MILES SOUTHWEST OF HOOSICK FALLS BY 715 PM.
Special weather statement, Jun 1, 6:32 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 632 PM EDT THU JUN 1 2006 MAZ001-012300- NORTHERN BERKSHIRE MA- 632 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINS WILL CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR EAST WINDSOR...OR ABOUT 11 MILES EAST OF PITTSFIELD...AND MOVING EAST AT 20 MPH.
Special weather statement, Jun 1, 6:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 633 PM EDT THU JUN 1 2006 CTZ013-NYZ066-012330- EASTERN DUTCHESS NY-SOUTHERN LITCHFIELD CT- 633 PM EDT THU JUN 1 2006 ...A LINE OF STRONG THUNDERSTORM IN EXTREME SOUTHEASTERN DUTCHESS COUNTY MOVING INTO SOUTHERN LITCHFIELD COUNTY... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PAWLING...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... EAST PAWLING BY 645 PM EDT WINGDALE BY 655 PM EDT GAYLORDSVILLE BY 705 PM EDT NEW MILFORD BY 715 PM EDT 7 MILES SOUTH OF NEW PRESTON AND 7 MILES NORTHWEST OF WOODBURY CENTER BY 730 PM EDT WASULA
Special weather statement, Jun 1, 6:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 651 PM EDT THU JUN 1 2006 NYZ052>054-012330- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- 651 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN ALBANY AND RENSSELAER COUNTIES... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 45 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM WAS LOCATED NEAR WATERVLIET MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WYNANTSKILL AND CENTER BRUNSWICK BY 705 PM. WEST SAND LAKE BY 720 PM. AVERILL PARK BY 725 PM. NEAR GRAFTON BY 730 PM.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 63 min |
| Jun 1, 5:06 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.